A 23-year-old male asked:
Took 3000 iu vitamin d3 daily for a week, i recently had cheekbone implants made of rib cartilage. read that high d3 can cause bone loss. will taking that dose have resorbed some of the implants?
1 doctor answer • 2 doctors weighed in
A Verified Doctoranswered
No.: The amount and duration of vitamin D you've taken isn't enough to cause any long term, much less immediate, problems. Vitamin D toxicity can raise serum calcium levels primarily by resorbing bone. But cartilage is a non-bony fibrous tissue which isn't directly affected by vitamin D metabolism. While taking 3000 IU D3 supplement shouldn't cause you harm, there's no real benefit either.
Created for people with ongoing healthcare needs but benefits everyone.
2.9k viewsReviewed >2 years ago
Last updated Apr 19, 2015
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.